MENTOR TEXAS MENTOR MEMORYSHAPE¿ MH 620CC; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3341402 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Granuloma (1876); Deformity/ Disfigurement (2360)
| Date of Event |
10/21/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: silent rupture mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
A female patient who underwent primary breast augmentation with mentor memoryshape 620cc silicone prostheses experienced a right-sided silent rupture postoperatively, which was confirmed through ultrasound, ct scan, and possible mri examinations.Consequently, the patient scheduled for bilateral removal of the prostheses on (b)(6) 2025.
Additional Manufacturer Narrative
Additional information received on january 22, 2025, indicated that the mri, and ultrasound examinations detected granuloma in right side.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
[safety_note_update1] impacted product number: (b)(4) - mentor memoryshape¿ mh 620cc (b)(4) - mentor memoryshape¿ mh 685cc.It was reported that a 53-year-old female patient who underwent breast implant surgery with mentor medical devices (mentor memoryshape¿ mh 620cc/ mentor memoryshape¿ mh 685cc, date of implant (b)(6) 2015) has experienced breast implant rupture on the right side confirmed by mri and complicated by a silicone granuloma formation in the right axilla.As a result, the patient underwent the right implant explantation on (b)(6) 2025.It was also reported that the patient developed minimal peri implant fluid on the left side.It was also reported that the patient developed bilateral mammary adenopathy, right greater then left (left side 0.7 cm ¿ variant of normal).(b)(4) (r side): since this adverse event requires medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is considered serious and reportable.(b)(4) (l side) this event is not considered reportable, however follow ups will continue to be performed given the circumstances of the event.Should additional information become available, this case will be re-assessed and notes will be updated.Please update coding for (b)(4) to implant site fluid collection, minor injury, no product quality issue per 100553403 and 100553401 and available information.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On february 4, 2025, additional information revealed that the patient experienced bilateral capsular contractures of unknown grades, along with a symptomatic rupture on the right side, and acquired deformity nos, consequently, the patient underwent a bilateral capsulectomy and implant removal, followed by secondary reconstruction of the right pectoralis muscle.This procedure included a bilateral implant exchange utilizing an acellular dermal matrix (adm) graft, with allergan implants being employed.T manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation completed on march 21, 2025: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned device revealed that the mentor memoryshape¿ mh 620cc breast implant was ruptured.In addition, parallel lines of shell wear was observed at the edges of the rupture.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Shell wear suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet the american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).